Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Postive since 1985
Feb 25, 2004

I am HIV+ since 1985. I am also a recovering addict.In 2000 I took d4t.3tc&viracept for 14 month.I relapse and stop taking any meds. Then Nov.2002 I start taking the same cocktail again.After side effect observe (Lipo. Type 2 diabeties Elevated blood suger) with my Doctor Blessing I took Drug holiday SEp.2003. My CD4 was 650 & VL 1500.After two month CD4 507 VL 32000.Now AS of DEC.22 CD4 370 VL 100000.My doctor suggest rapeat the test in one month. If stay same she is thinking to put me on three V's Viread,Videx,viramune.First what is your take on it second what you would recomend .Let me point out that I also had depression i am taking Paxil 40mg for that and i am doing allrigt. that the reason she dont want to put me on Sustiva.Back in 1996 I was on clinical trail i took AZT for short time. Because i could not tolrate they took me off the trail. I would also like to point out that I am not resistent to any medication. (MY zenotype show that. At this time after living with HIV for 19 Years the Quality of life is much more important then quantity. Beside Paxil I also take Micronase and lipator. Iam also clean & sober for year and half and very strong in my recovery. My ethnic background:- I am east Indian from India living in USA now.If that matter. Please Help.I see your site everyday.May God bless you all for all your good work.

Response from Dr. Henry

For patients with high viral loads and possible low levels of resistance (can be missed by standard resistance tests) I often use Kaletra or other boosted protease inhibitor based regimen initially until the viral load is < 50 copies for several visits. Then I would be more comfortable considering simplifying to a three drug regimen such as you describe. I would adjust the dose of your Lipitor downward if Kaletra or other PI was used. KH



Previous
Intensifying Trizivir
Next
Can T-20 be effective after treatment stoppage?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement